Jump to content
Important Survey - Please Participate ×

New and Afraid!


[Cr...]

Recommended Posts

I just realized that my anxiety has been exacerbated by increased Ativan use prescribed by my doctor . I took .5 at night to sleep over the past 5 years them recently have increased to needing  .5/3x day. Thank goodness I have only been on 3/day for consistently for one month. I look forward to any support and help I can gain from this site. I am disapppinted this has happened to me. I hope my doctor will work with me.
Link to comment
Share on other sites

Welcome to the forum!  We're glad to have you as a new member.  It's common for long term benzo users to experience tolerance, which is when one needs more of the drug to get the same effect as before.  Also, just a heads up: doctors don't always understand the value of a slow taper, which is why most here direct their own tapers off benzos.

 

You'll find plenty of information and support here.  Our members have gone through all aspects of withdrawal, and you're likely to see  people who understand what you're going through and can tell you what has worked for them.  For those who are currently tapering, we suggest reducing no faster than 5-10% every 10-14 days, and some taper even slower than that. One exception: very short-term users of a few weeks or less may be able to taper faster than that.  Having some withdrawal symptoms is normal, especially near the end of a taper and for a month or so after discontinuing the medication.  The most common symptoms are anxiety and insomnia, but these are temporary and will go away in time.

 

Here are a few links you may find useful:

 

Withdrawal Support Board

 

The Ashton Manual is an authoritative source on what to expect in withdrawal and recovery.  Dr. Ashton is an expert in the field.  She describes and explains withdrawal symptoms in Chapter III, and there is also a section with withdrawal/taper schedules.

 

Please take the time to Create a Signature.  This will allow others to see where you are in the process so they can better support you.

 

Again, welcome!

 

:smitten:

 

 

Link to comment
Share on other sites

I just realized that my anxiety has been exacerbated by increased Ativan use prescribed by my doctor . I took .5 at night to sleep over the past 5 years them recently have increased to needing  .5/3x day. Thank goodness I have only been on 3/day for consistently for one month. I look forward to any support and help I can gain from this site. I am disapppinted this has happened to me. I hope my doctor will work with me.

 

Welcome. You probably have reached tolerance and you need the increased amount to get the same effect that you once had on a lower dose. It is a tough spot to be in. There are only two choices. One is to continue to up dose every time you reach tolerance or to begin a taper. 

Link to comment
Share on other sites

×
×
  • Create New...